MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline stent failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 8.58 mm and a 4.63 mm neck diameter.The distal landing zone is 4.32 mm and the proximal is 4.97 mm.It was noted the vessel tortuosity was moderate.The platelet reactivity units(pru)level was 160.It was reported that the procedure used access 6f, ton-bridge medical silver snake da catheter.The xt27 microcatheter was advanced to the m2 segment of the middle cerebral artery under the guidance of a stryker 0.014 neuro guidewire, and the guidewire was removed.After the ped2-475-25 stent was fully hydrated, it was advanced through the xt27 catheter and was delivered continuously to the target position.Deployment of the stent tip end began at the straight segment of m1.While keeping the stent pushwire stationary, the catheter was retracted, after deploying a certain length, the stent's tip end failed to open.The operator continued deploying more length and appropriately increased tension, but the stent still did not fully open.The operator attempted to fully retrieve the stent into the xt27 catheter and redeployed approximately 10mm in length, but the tip end of the stent still failed to fully open.The xt27 catheter was stabilized, and the stent guidewire was appropriately extended, the stent opened approximately 1/4.The operator reported damage to the tip end of the stent, which still failed to open properly.The stent and the xt27 catheter were entirely removed from the patient's body.A new ped2-500-20 stent was used instead, and the procedure was successfully completed.The pipeline and all accessory devices were prepped as indicated in the ifu.No patient complications were associated with this event.
 
Event or Problem Description
Additional information was received stating that the pipeline had not been placed in a vessel bend when it failed to open.To address the issue, the intermediate catheter was pushed further up.The cause of the failure to open was not determined.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis: equipment used: video inspection system (m-81805), as found condition: the pipeline flex shield pusher wire was returned for analysis inside a clear sealed biohazard plastic pouch and a shipping box.The non-medtronic (xt27) catheter was returned with the pipeline flex shield pusher wire.The pipeline flex shield braid was not returned.Damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, with no damage noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was observed to be stretched.No kinks or bends were found on the pusher wire.No other anomalies were found.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed, as the pipeline flex shield braid was not returned with the pusher wire.The cause of the failure to open could not be determined.Possible causes of failure to open include, but are not limited to, patient vessel tortuosity, the user deploying the braid in a vessel bend, and a damaged braid.In this event, the customer stated that the vessel tortuosity was moderate and the pipeline had not been placed in a vessel bend, which rules out patient vessel tortuosity and the user deploying the braid in the vessel bend as potential causes.Therefore, a damaged braid could have contributed to the reported failure to open.However, since the pipeline flex shield braid was not returned, any contribution it may have made to the reported failure to open could not be assessed.Additionally, the damage seen on the hypotube (stretched) could indicate high force was used.It is possible that the damage occ urred when the pipeline flex shield device was advanced/retrieved through the non-mdt (xt27) catheter against resistance.However, no resistance was reported during the procedure.Therefore, the cause of the device damage could not be determined.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24100649
Report Number2029214-2026-00098
Device Sequence Number16026359
Product Code OUT
UDI-Device Identifier00763000449483
UDI-Public(01)00763000449483(17)280518(10)D039882
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberD039882
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer01/25/2026
04/02/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/17/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale